Syndrome of inappropriate secretion of antidiuretic hormone following intra-thoracic cisplatin

Fumio Otsuka, Yoshiko Hayashi, Toshio Ogura, Nobuhiko Hayakawa, Shuji Ikeda, Hirofumi Making, Zensuke Ota

Research output: Contribution to journalArticle

30 Citations (Scopus)

Abstract

A case of malignant thymoma with pure red cell aplasia (PRCA) complicated by syndrome of inappropriate secretion of antidiuretic hormone (SIADH) following intrathoracic cis-dichlorodiammine platinnm (CDDP) administration is reported. A 59-year-old Japanese woman who presented with severe general fatigue was diagnosed with PRCA associated with a thymoma, based on the findings of a bone marrow biopsy, computed tomography of the chest, and the existence of anti-acetylcholine receptor antibodies. She underwent a thymectomy after frequent blood transfusions. This was followed by intrathoracic CDDP administration, because of pleural dissemination. Nine days following chemotherapy, her serum sodium concentration was found to be 104 mM, while her consciousness was drowsy with severe fatigue and vomiting. This hyponatremic state was diagnosed as SIADH induced by CDDP infusion into the thoracic space, based on the hypo-osmolality of her serum, the hyper-osmolality of her urine, and an inappropriate level of plasma vasopressin.

Original languageEnglish
Pages (from-to)290-294
Number of pages5
JournalInternal Medicine
Volume35
Issue number4
DOIs
Publication statusPublished - Jan 1 1996

Keywords

  • arginine vasopressin (AVP)
  • intrathoracic administration
  • malignant thymoma
  • pleuritis
  • pure red cell aplasia (PRCA)

ASJC Scopus subject areas

  • Internal Medicine

Fingerprint Dive into the research topics of 'Syndrome of inappropriate secretion of antidiuretic hormone following intra-thoracic cisplatin'. Together they form a unique fingerprint.

  • Cite this